Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viracept/Combivar Combo
Oct 28, 1999

Dear Doctor--I've was diagnoised HIV+ Jun 99 (VL 7,000 CD4-850). My doctor wanted me to wait 3 months to see where my numbers were going. In Sep 99 my VL jumped to 256,000 and my CD 4 remained somewhat stable at 820. I started taking Viracept (5 pills 2x a day) and Combivar (1 pill 2x a day) on 1 Oct 99. My first question is: Do I always have to take Viracept with food? I don't always take it with food (but I usually eat something either an hour before or an hour after taking Viracept)--it is recommended that it be taken with food, but is absolutely mandatory to eat food? Does food help with the absorption of the drug? Another question concerns sore muscles, especially in both legs and calfs. I'm experiencing difficulty in walking because my leg muscles are very sore and weak. Is this a side effect to HAART? I used to exercise quite regularly and jog on the treadmill until my legs began hurting. Is the soreness due to losing muscle mass? I have lost a lot of weight in the past 3 weeks due to loss of appetite and general nausa.

Response from Dr. Dieterich

It is better to take your medications with food, they are better absorbed and will likely cause less nausea that way. As for your muscles, that can be a side effect of AZT. I suggest you mention it to your doctor ASAP. They can take a blood test to measure muscle enzymes in your blood and even switch you off the drug if necessary. Douglas T. Dieterich, M.D.


Previous
Veins and weight lifting exercises.
Next
Viracept: What To Take (food ) With it?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement